Thunderstorm Wind, Wilkinson
- When
- June 18, 11:05 AM CST
- Where
- Wilkinson County, Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 31.100, -91.300
Trees and power lines were blown down.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 18, 8:53 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 953 AM CDT MON JUN 18 2007 .UPDATE... NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE LAST HOUR ACROSS SOUTHEAST LOUISIANA...AS A DEEP POOL OF TROPICAL MOISTURE SURGES INTO THE REGION FROM THE GULF OF MEXICO. OVERNIGHT LOWS WERE VERY WARM...WHICH HAS ALLOWED TEMPERATURES TO CLIMB TO THE CONVECTIVE TEMPERATURE ALREADY ACROSS MOST OF THE CWA...ACCORDING TO 12Z SOUNDING ANALYSIS. GIVEN THIS...AND A SPLIT FLOW IN THE UPPER LEVELS CURRENTLY DEVELOPING ACROSS THE CENTRAL GULF COAST...PLENTY OF DYNAMIC AND THERMODYNAMIC FORCING IS IN PLACE TO SUPPORT CONTINUED CONVECTIVE DEVELOPMENT THROUGH THE MORNING HOURS. HAVE INCREASED POPS FOR MOST OF THE CWA...EXCEPT SOUTHWEST MISSISSIPPI TO LIKELY. HAVE ALSO BUMPED HIGH TEMPERATURES ALONG THE MISSISSIPPI COAST A FEW DEGREES...AS TEMPERATURES HAVE ALREADY WARMED INTO THE MIDDLE 80S. OTHERWISE...THE FORECAST LOOKS TO BE ON TRACK. && .PREV DISCUSSION... /ISSUED 424 AM CDT MON JUN 18 2007/ SHORT TERM... DEEP TROPICAL MOISTURE MOVING TOWARD THE AREA THIS MORNING IS ABOUT 20 MILES SOUTH OF SW PASS OR ABOUT 90 MILES SOUTH OF NEW ORLEANS. THIS WILL PUT THE 2+ PW VALUES STREAMING INTO THE NEW ORLEANS METRO AREA AROUND 11AM AND THE BTR METRO AREA AROUND 1PM. WE SHOULD BEGIN TO SEE NUMEROUS SH/TS DEVELOPING BY THAT TIME. THEN COMES THE PROBLEM. THE UPPER LOW THAT IS EJECTING OUT OF TX THIS MORNING WILL FIND ITSELF IN MISSOURI BY THIS AFTERNOON. WHILE AT THE SAME TIME A BROAD UPPER TROPICAL MT HIGH WILL CONTINUE TO BUILD INTO THE GULF. BETWEEN THESE TWO FEATURES A STRONG DIVERGENT FLOW HAS ALREADY SET UP OVER THE AREA. THIS CAN BE SEEN IN WV IMAGERY FAIRLY WELL. LACK OF MOISTURE AND BL LIFT IS WHY NOTHING IS OCCURRING WITH THIS DIFFLUENT AREA. BUT THIS WILL CHANGE. AS HEATING BEGINS AND THE DEEP MOISTURE STREAMS INTO THE AREA TS WILL DEVELOP. AS THE TS HELP CONNECT THE SFC INSTABILITY TO THE EXCELLENT DIVERGENT JET DYNAMICS...AN AREA OF ORGANIZED TS WILL DEVELOP AND BEGIN TO MOVE NE. TIMING IS AROUND MID AFTERNOON FOR INIALIZATION OF THE MCS FEATURE BUT PLACEMENT IS IN QUESTION. ATTM BELIEF IS THE AREA WILL BEGIN TO FORM AROUND THE BTR AREA AND DEVELOP RAPIDLY AS IT MOVES E THEN NE. A TORNADIC ENVIRONMENT IS NOT SEEN WITH THIS SYSTEM BUT STRONG DAMAGING WINDS ARE AND EVENTHOUGH VILS WILL HAVE TO BE VERY HIGH TO SEE HAIL...THERE MAY BE A CHANCE TO GET SOME WITH THE STRONGEST STORMS. AGAIN PLACEMENT OF THIS SYSTEM IS THE BIGGEST CHALLENGE WHICH COULD BE ANYWHERE FROM SOUTHERN MISS TO THE GULF COAST. WITH PW VALUES WELL IN THE 2 RANGE...VERY EFFICIENT RAINFALL PRODUCING STORMS WILL EVOLVE TODAY. SO WE CANT LEAVE OUT THE POSSIBILITY OF VERY HEAVY RAINFALL CAUSING SOME LIGHT FLOODING. ALL STORMS WILL MOVE DUE NORTH AT ABOUT 15 KNOTS MOST OF THE DAY AND NE BY EVENING. THIS MOTION SHOULD KEEP AREAS FROM RECEIVING A TREMENDOUS AMOUNT OF WATER UNLESS SEVERAL STORMS DEVELOP AND MOVE OVER THE SAME LOCATION. RAINFALL THAT OCCURS TODAY SHOULD BE HANDLED WELL BY THE DRY LANDMASS BUT AS WE MOVE INTO TUE AND WED MANY AREAS MAY BECOME SATURATED AND THEN ADDITIONAL RAINFALL BECOMES A PROBLEM. LONG TERM... WELL THE GLOBAL SUITES CONTINUE THEIR STRANGE SOLUTIONS TOWARD THE BAROCLINICITY OVER THE EASTERN CONUS. AGAIN SOME WANT TO EJECT AN UPPER TROUGH LEAVING A FRONT STALLED OVER THE TENN RIVER VALLEY WHILE OTHERS WANT TO BRING A FRONT THROUGH THE GULF SOUTH. AN UPPER LOW SETTLING IN THE SE CONUS IS NOT OUT OF THE QUESTION. IF THIS HAPPENS...THEN WE WILL SEE A SURGE OF DRY CONTINENTAL AIR MOVE SOUTH PUSHING THE SH/TS OUT TO SEA WITH IT. BUT IT WOULD LEAVE THE SE TO CONTINUE GETTING WET WHICH BY THE LOOKS OF THE DROUGHT FOR THAT AREA IT WOULDNT BE A BAD THING. UNTIL THE MODEL SOLUTIONS DEFINE WHAT THIS LOW WILL DO AFTER IT SETTLES IN THE SE...WE CANT BUDGE THE MID OR EXTENDED FORECAST ATTM. && .PRELIMINARY POINT TEMPS/POPS... MCB 87 71 86 71 / 70 50 70 40 BTR 87 74 86 74 / 70 40 70 40 MSY 87 75 87 75 / 70 50 70 40 GPT 88 74 86 72 / 70 50 70 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 18 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-191100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COMBINATION OF DEEP GULF MOISTURE MOVING INTO THE REGION...AND A STRONG LOW PRESSURE SYSTEM PULLING THROUGH THE OZARKS WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. UPPER LEVEL FEATURES SUPPORT THE FORMATION OF A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES... DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL. IN FACT...DUE TO THE DEEP TROPICAL MOISTURE EXPECTED OVER THE REGION...SOME AREAS COULD RECEIVE BETWEEN 2 AND 3 INCHES OF RAINFALL IN AN HOUR FROM THE STRONGEST THUNDERSTORMS. PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AND LOW LYING AREAS CAN BE EXPECTED WITH THIS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED STRONG STORMS WILL STILL BE POSSIBLE BOTH TUESDAY AND WEDNESDAY. WEDNESDAY...STEERING WINDS ARE EXPECTED TO WEAKEN RESULTING IN SLOWED STORM MOVEMENT. WITH TWO DAYS OF HEAVY RAINFALL OVER ANY PARTICULAR AREA...GROUNDS WILL BECOME SATURATED AND LOCALIZED FLOODING WILL BE POSSIBLE. SOME DRY AIR SHOULD BEGIN TO FILTER INTO THE AREA THURSDAY SHUTTING DOWN THE HIGH PROBABILITY OF THUNDERSTORMS. BUT ANOTHER AREA OF DEEP MOISTURE LOOKS TO MOVE INTO THE AREA ONCE AGAIN BY THE START OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 AM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM WATER SPOUT 6 SW GULFPORT 30.32N 89.14W
06/18/2007 GMZ555 MS OTHER FEDERAL
REPORTED BY FAA TOWER AT GULFPORT AIRPORT
&&The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45942.